MDJunction - People Helping People
 
Ask a Question
06/10/2011 05:50 AM

For the women.....

skeptical
skeptical  
Posts: 1156
Senior Member

Some may find this to be a personal question, but I am really interested to hear from other BP women about their use or avoidance of birth control.

Is anyone on something that has not affected/interfered with their moods and meds? Anything that has actually seemed to help improve their mood?

Has anyone been on anything that threw them off completely and caused an upset in your stability?

Just doing my research for myself, and I am very hesitant to try most pharmaceutical methods for fear of affecting my moods (and making me fat), but I also refuse to use an IUD or something similar.

What do you all think?

Reply

06/10/2011 06:12 AM
Catbaloo
CatbalooPosts: 6906
VIP Member

I had an IUD for years and I loved it. It's almost 100% effective, which makes it one of the most effective birth control methods available. If you get the copper kind, it doesn't have any hormones so it has zero effect on your mood. Copper is a natural spermicide, so it works without hormones.

An IUD tends to make your periods shorter and lighter. It sure did for me - one day, light flow - and that improved my PMS tremendously.

The best part is that you never have to think about birth control from the day it goes in until the day it comes out. The last time I looked you could leave it in for up to 10 years. Think about that: no worries about birth control for ten years. Awesome.

Just my two cents.

Post edited by: Catbaloo, at: 06/10/2011 06:14 AM


06/10/2011 08:36 AM
skeptical
skeptical  
Posts: 1156
Senior Member

hmmm.... that does sound more appealing than other options Catbaloo..... I thought copper was toxic at certain levels, at least I know it is to animals (I am a veterinary technician) I will look into it more. Thanks!

Anyone ever get the shots?


06/10/2011 09:50 PM
blj713
blj713  
Posts: 556
Member

I don't have a husband or boyfriend now, but I have adenomyosis which is very painful so I do use birth control for it. I get a shot of Depo Pravera 4 times a year. It caused no weight gain and no bad effects on my mood. In fact no side effects whatsoever. I don't get my period at all and of course no PMS.

Post edited by: blj713, at: 06/10/2011 09:53 PM


06/11/2011 12:09 AM
aphelion
Posts: 102
Member

I've been wondering the same thing myself. I was worried to go on any kind of birth control. The first time I ever went on the pill in the mid 90's, my moods were all over the place, and it was the first time I was 100% sure I was depressed. Looking back on my childhood, I know that I was pretty much always depressed, but I didn't have the words to describe it. I am seriously contemplating the copper IUD now. I'm so glad this topic was brought up.

06/11/2011 05:40 AM
InvisibleMe
InvisibleMe  
Posts: 3203
Senior Member

When I used to be on the pill, it affected my moods terribly. When I got off it to have children, I felt so much better though still had my ups and downs. I decided to get my tubes tied since we only wanted 2 children. That solved it all. I have a friend with an IUD and she loves it. It doesn't seem to affect her moods.

06/14/2011 12:42 PM
Perseverance
Perseverance  
Posts: 149
Member

I've had the Merena for about a month, and so far I haven't had any negative effects Smile

06/14/2011 03:11 PM
mem2427

Took the pill for about 5 yrrs and the last time I was on it I felt completely out of control. I also tried the nuva-ring and had similar results. Since having my two kiddos I got my tubes tied. It wasn't that big of a deal and no more worries.

06/14/2011 08:34 PM
redphoenix
redphoenix  
Posts: 1192
VIP Member

I had good luck with the Merena IUD... no side effects that I could tell and it lasts five years.

06/14/2011 11:48 PM
bianca17
bianca17  
Posts: 20
Member

I'm going through issues with birth control right now. I was prescribed Femcon (I think zeosa is the generic) back in March and had no idea it would interact with my Lamictal. I've felt myself slowly slipping down again for the last 1-2 months and in the last few weeks I seem to have gotten much worse with my mood all over the place and bad depression. I figured it was from other stress in my life but went to my pdoc who tells me the birth control pills can reduce Lamictal's effectiveness by up to 50%. So it was like I was only on half my normal dose which explains why I've felt so all over the place. I've been stable for about 6 months and this was my first relapse. I would recommend a different method unless you want to go through and adjust your dose again. I wish the gyno or pharmacist would have told me a few months ago that there would be an interaction and I would have tried a different method. Good luck, I hope you get it figured out without it affecting your stability Smile
Reply

Share this discussion with your friends:
<< Start < Prev 1 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved